MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP945H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Discomfort (2330); Impaired Healing (2378)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the event date and procedure were both reported as (b)(6) 2025.As this event occurred post-op, please provide the procedure date.What was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Was re-suturing performed after suture removal? was the suture removal considered a second procedure? please describe and provide more details on the suture removal.What was the appearance of the suture upon removal? was the suture expected to be absorbed at 20 days? absorption for vicryl plus suture is essentially complete by 56-70 days.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what post-op instructions were provided to the patient? were the post-op instructions followed by the patient? have there been any change in pre-op cleansing procedures recently? if yes, please describe.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a childbirth delivery on (b)(6) 2025 and suture was used, the mother gave birth to a baby and had a first-degree perineal laceration.Post-op, the patient experienced poor wound healing.The patient was admitted to a postpartum care center after delivery and the suture was not absorbed 20 days after delivery.The mother felt uncomfortable and was comforted.Subsequently, the patient underwent surgery under routine disinfection, absorbable suture removal surgery was performed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b3 additional information was requested, and the following was obtained: received information as following from sales rep via phone today.The procedure date should update to be (b)(6) 2025.After investigation, the patient was a 34-year-old woman who underwent perineal laceration repair on (b)(6) 2025 due to "perineal grade i laceration".The operator used vcp945h for tissue suturing (the specific suturing tissue level and suturing method were unknown), and the intraoperative suturing was smooth.20 days after delivery, it was found that the suture at the wound suturing site was not absorbed, and the patient felt discomfort (with specific conditions unknown).The suture was removed under routine disinfection, and no subsequent adverse event report was received.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the event date and procedure were both reported as (b)(6) 2025.As this event occurred post-op, please provide the procedure date.What was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Was re-suturing performed after suture removal? was the suture removal considered a second procedure? please describe and provide more details on the suture removal.What was the appearance of the suture upon removal? was the suture expected to be absorbed at 20 days? absorption for vicryl plus suture is essentially complete by 56-70 days.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what post-op instructions were provided to the patient? were the post-op instructions followed by the patient? have there been any change in pre-op cleansing procedures recently? if yes, please describe.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3a, h6.

Brand Name
VCL+ UD 36IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21952869
Report Number2210968-2025-04847
Device Sequence Number8359004
Product Code GAM
UDI-Device Identifier10705031056121
UDI-Public(01)10705031056121(17)290228(10)UC2AMT
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP945H
Device Lot NumberUC2AMT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer06/06/2025
06/06/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/30/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale